Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

G. Dal Maso - C. J. Larsen

Existence for wave equations on domains with arbitrary growing cracks

created by dalmaso on 28 Jun 2011
modified on 18 Nov 2015


Published Paper

Inserted: 28 jun 2011
Last Updated: 18 nov 2015

Journal: Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) Mat. Appl.
Volume: 22
Pages: 387-408
Year: 2011
Doi: 10.4171/RLM/606


In this paper we formulate and study scalar wave equations on domains with arbitrary growing cracks. This includes a zero Neumann condition on the crack sets, and the only assumptions on these sets are that they have bounded surface measure and are growing in the sense of set inclusion. In particular, they may be dense, so the weak formulations must fall outside of the usual weak formulations using Sobolev spaces. We study both damped and undamped equations, showing existence and, for the damped equation, uniqueness and energy conservation.


Credits | Cookie policy | HTML 5 | CSS 2.1